CureZone   Log On   Join
Dire & Deadly Effects of Medicational Antipsychotics / neuroleptics-caused Extrapyramidal Symptoms (EPS)
 

Free Clark DVD!
An amazing video about the Clark protocol that will open your eyes! An...



Nerium Anti-Aging Skin Crème
NOW AVAILABLE

Anti-Aging Skin Creme, Wrinkles/Eye Bags, ...


Google Advertisement
Google Advertisement
Google Advertisement
ntuc Views: 15,711
Published: 6 years ago
 
This is a reply to # 2,057,147

Dire & Deadly Effects of Medicational Antipsychotics / neuroleptics-caused Extrapyramidal Symptoms (EPS)


Quote[Akathisia


Akathisia is closely related to dyskinesia. Akathisia is an extreme form of internal or external restlessness. It may be a complete inability to sit still, with an undeniable urge to be moving constantly. Or it may be an entirely inner feeling of jitteriness or shakiness. Akathisia can be exhausting and debilitating. In fact, severe akathisia may put an individual at risk for suicide, simply because it can be so unbearable.
Tardive akathisia refers to akathisia that occurs after long-term medication use, and may become permanent.


Dystonia


Dystonia is a muscle tension disorder involving very strong muscle contractions. These uncontrollable muscle contractions can cause unusual twisting of parts of the body, especially the neck. The condition can be extremely painful and can affect any part of the body, including the eyes. If it appears after several years of medication use, it is called "tardive dystonia," and may become permanent./End Quote



Quote[Extrapyramidal symptoms (EPSs), such as akathisia, dystonia, psuedoparkinsonism, and dyskinesia, are drug-induced side effects that can be problematic for persons who receive antipsychotic medications (APMs) or other dopamine-blocking agents. The clinical manifestations include a number of atypical involuntary muscle contractions that influence gait, movement, and posture. The symptoms can develop acutely, be delayed, or overlap making diagnosing a challenge. Preventive interventions include selective prescribing of APMs, close monitoring of uncharacteristic movements through the use of screening instruments, prompt management of symptoms, and thorough client education. Nurse practitioners who do not practice in psychiatric mental health nursing on a regular basis or who infrequently prescribe psychotropic medications must be cautious with these potential life-threatening symptoms.

which is in turn quoted from : http://www.medscape.com/viewarticle/561665  ]End Quote




Follow-up: Medicational Antipsychotics / neuroleptics-caused Extrapyramidal Symptoms (EPS)


In regard to the quotations above : Please refer to the Excerpts below :

“Neuroleptic-Induced Extrapyramidal Symptoms


This page was last updated on April 14, 2012


Acute Dystonia


Parkinsonism


Akathisia


Tardive Dyskinesia


Neuroleptic Malignant Syndrome





Acute Dystonia
•"Long-lasting contraction or spasm of musculature develops secondary to the use of antipsychotic medication.
•Acute dystonia typically subsides spontaneously within hours after onset.



Common Dystonias



•Torticollis (lateral neck rotation)
•Retrocollis (neck extension)
•Limb torsion
•Forced jaw closing (trismus) or opening
•Tongue protrusion
•Opisthotonus (extension of head, neck, and paraspinal muscles in an arch)
•Oculogyric crisis (forceful eye deviation
)……as quoted from:

http://nursingplanet.com/psychopharmacology/extrapyramidal_symptoms.html  -

Psychopharmacology Reviews



&

The extrapyramidal motor system is a neural network located in the brain that is involved in the coordination of movement. Extrapyramidal symptoms therefore are symptoms that manifest themselves in various movement disorders.
Extrapyramidal symptoms, often known as EPS is a neurological side effect of antipsychotic medication, also known as major tranquilizers. Antipsychotics are used to control psychoses such as schizophrenia but can also be used to treat behavioral disturbances associated with Alzheimer's disease.
Antipsychotic medications include chlorpromazine (Thorazine), thioridazine (Melleril) and haloperidol (Haldol).
Extrapyramidal symptoms can begin within a few hours, days or weeks or even years after commencing treatment with an antipsychotic medication.
Extrapyramidal symptoms are most common with the older conventional antipsychotics medications such as chlorpromazine (Thorazine), thioridazine (Melleril), haloperidol (Haldol). Symptoms of Extrapyramidal side effects
Common signs and symptoms include
• involuntary movements
• Tremors and rigidity
• Body restlessness
• Muscle contractions
• Mask like face
• Involuntary movement of the eye called oculogyric crisis.
• Drooling
• Shuffling gait
• Increased heart rate
• Delirium
Symptoms can be very distressing and frightening.”
as quoted from :

 

http://alzheimers.about.com/od/psychiatricmedications/a/extrapyramidal.htm

 

(Extrapyramidal symptoms (EPS) and Alzheimer's disease)

Other Related Information:


http://www.psychvisit.com/conditions/schizophrenia/2-symptoms-definition-schi...

http://www.wisegeek.com/what-are-the-different-extrapyramidal-symptoms.htm

 

 

 
Printer-friendly version of this page Email this message to a friend
Alert Moderators
Report Spam or bad message  Alert Moderators on This GOOD Message

This Forum message belongs to a larger discussion thread. See the complete thread below. You can reply to this message!


 

Donate to CureZone


CureZone Newsletter is distributed in partnership with https://www.netatlantic.com


Contact Us - Advertise - Stats

Copyright 1999 - 2019  www.curezone.org

0.828 sec, (6)